MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MOD CON DIST STEM 14 X 155 MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH MOD CON DIST STEM 14 X 155 MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6276-7-014
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 04/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that the patient's left hip was revised due to the restoration modular stem construct breaking at the junction of the distal and medial components.The stem construct, head, and liner were revised.Rep provided an x-ray and a 2015 operative report and confirmed that no further information will be released by the hospital or surgeon.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a restoration modular stem was reported.The event was confirmed based on medical review method & results: - device evaluation and results: visual, dimensional, functional and material analysis could not be performed as the device was not returned.- clinician review: a review of the provided medical records by a clinical consultant indicated: relevant clinical history: 02/20/2015: handwritten op plan note, outlined procedure with potential to change cup, and use of restoration modular stem.02/20/2015: implant record: dall-miles cables x5, 56mm trident psl shell, 2 screws 30mm, 35mm, restoration mod conical stem 14mmxl55mm, med trochanteric gripper 150mm, 36mm id x3 polyethylene, 23mm +0 v40 modular body, 36mm +0 biolox head.Adverse event identified there were multiple adverse events and noted in the series of pi reports.First was an apparent response to metal ions likely emanating from the modular interface of the rejuvenate stem (a known and documented problem).The tissue and intraoperative findings were however not provided.The second potential adverse event was a fracture that occurred during the revision procedure that required fixation with a trochanteric gripper and dall-miles cables.Again, the intraoperative findings and description were not provided.The third event would be the need to remove the trochanteric gripper and cables due to pain.Lastly, there was an apparent fracture of the revision restoration modular stem as exhibited on a single ap hip x-ray.Again, no details in the form of medical records were provided for that event.Conclusion of assessment: the patient had a tha with a rejuvenate stem.This resulted in high metal levels and a pseudo tumor that led to revision surgery.At the time of the revision a fracture occurred that required fixation with a trochanteric gripper and cables.The hardware became painful and was removed after healing of the fracture.The revision stem subsequently fractured and will be/was revised.- device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.- complaint history review: there have been no other similar events for the reported lot.Conclusion: it was reported that the patient's left hip was revised due to the restoration modular stem construct breaking at the junction of the distal and medial components.The event was confirmed based on medical review.The exact cause of the event could not be determined because insufficient information was provided.Additional information including return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description

Brand Name
MOD CON DIST STEM 14 X 155 MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key11771147
Report Number0002249697-2021-00784
Device Sequence Number4168119
Product Code LPH
UDI-Device Identifier04546540643728
UDI-Public04546540643728
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Model Number6276-7-014
Device Catalogue Number6276-7-014
Device Lot NumberCAXR22DD
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/09/2021
Supplement Date Received by Manufacturer05/24/2021
Initial Report FDA Received Date05/04/2021
Supplement Report FDA Received Date06/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age66 YR
Patient Weight82